MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD PRE-SHAPED 200CM; WIRE, GUIDE, CATHETER
Model Number M00326420
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during procedure, the subject guide wire got stuck inside the micro catheter.When withdrawn from patient¿s anatomy it looked like the outer part was broken and inner part was ripped.The physician replaced with new devices and procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Based on the results of the dhr review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The guide wire was returned with an axs offset micro catheter.The lot number was not confirmed as the packaging was not returned with the device.On visual inspection, the guide wire hydrophilic coating was broken 197cm from the proximal end and the core wire was exposed.Bubbles with uncollapsed dome were present on the hydrophilic coating from 192cm from the proximal end.The guide wire distal tip was broken and stretched 199cm from the proximal end.The guide wire distal section and hydrophilic coating was examined along its length with wet fingers.The coating was present on the guide wire and no anomaly was noted up to 192cm from the proximal end.The guide wire ptfe coating was examined under magnification and no anomaly was noted.On functional inspection an attempt was made to remove the remainder of the guide wire from the returned axs offset micro catheter but it remained jammed 104.5cm from the proximal end of the micro catheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the dispenser hoop was flushed before removing the guide wire, there was no resistance encountered removing the guide wire from the dispenser hoop, there were no other difficulties encountered during the usage of the device that could have contributed to the issue, the guide wire tip was not shaped, the catheter was flushed to facilitate the guide wire insertion and the guide wire was inserted into the micro catheter prior to the micro catheter being inserted into the guide catheter.The wire was stuck in the catheter.Out of the patient they removed the wire out of the catheter and that is where the wire was ripped apart.Guide wire looks like the outer part is broken and inner part is ripped.The device was returned and the hydrophilic coating was broken and the core wire was broken and stretched at the distal end.The distal end of the guide wire remained jammed in the returned micro catheter.Additional information indicates the device was damaged during removal of the guide wire from the catheter outside the patient.An assignable cause of procedural factors will be assigned to the reported and analyzed guide wire jammed and guide wire broken/fractured during use in addition to the analyzed guide wire distal end stretched, guide wire distal tip broken/fractured during use and guide wire hydrophilic coating surface rough as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO2-14 STANDARD PRE-SHAPED 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key10705600
Report Number3012931345-2020-00158
Device Sequence Number2953942
Product Code DQX
UDI-Device Identifier04546540688774
UDI-Public04546540688774
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2023
Device Model NumberM00326420
Device Catalogue NumberM00326420
Device Lot Number44276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2020
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS OFFSET MICROCATHETER (STRYKER); AXS OFFSET MICROCATHETER (STRYKER)